Idaho, 2011Flash Flooding in Idaho, June 7 to 8, 2011
June 7 to 8, 2011 · NWS PIH · 2 events in 2 counties and zones
Heavy rains combined with snowmelt caused flash flooding in Fremont and Teton Counties on the evening of June 7th and early morning of June 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains combined with snowmelt caused flash flooding in Fremont and Teton Counties on the evening of June 7th and early morning of June 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 7, 1:16 AM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 7, 1:16 AM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
216 AM MDT TUE JUN 7 2011
.DISCUSSION...TWO UPPER LOWS WILL IMPACT THE WEATHER IN THE NEAR
TERM. THE FIRST LOW WHICH LIFTED OUT OF CALIFORNIA YESTERDAY WILL BE
OVER THE WYOMING/MONTANA BORDER AT 12Z TODAY. WRAP-AROUND MOISTURE
WILL BE ABUNDANT WITH THIS SYSTEM SO HAVE KEPT POPS RATHER HIGH
THROUGH NOON TOMORROW. A SECOND UPPER LOW WILL MOVE INTO THE PACIFIC
NORTHWEST BY TUESDAY EVENING. THIS LOW DOES NOT SEEM TO BE BRINGING
AS MUCH MOISTURE AS THE FIRST...BUT AM KEEPING POPS ELEVATED
ESPECIALLY OVER HIGHER TERRAIN UNTIL FRIDAY WHEN THIS SECOND LOW
MOVES THROUGH. MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON THE TRACK
OF BOTH SYSTEMS. THE 00Z GFS BRINGS RIDGING THROUGH THE AREA ON
FRIDAY...THEN A BROAD TROUGH SWEEPS ACROSS THE PACIFIC NORTHWEST.
MOST OF THE SENSIBLE WEATHER WITH THIS TROUGH SHOULD REMAIN IN
NORTHERN IDAHO WHERE MOST OF THE JET DYNAMICS ARE OCCURRING. THE 00Z
ECMWF BRINGS ENERGY A LITTLE FURTHER INTO SOUTHERN IDAHO...BUT THE
MODEL EXHIBITS POOR RUN-TO-RUN CONSISTENCY WITH THIS FEATURE.
HINSBERGER
&&
.AVIATION...SHOWERS AND ISOLD AFTN/EVE TSTMS REMAIN POSSIBLE
TODAY...MAINLY OVER THE CENTRAL MTNS AND THE UPPER SNAKE RIVER
PLAIN. GUSTY SW WINDS WILL ALSO BE COMMON TODAY THROUGH THE EASTERN
MAGIC VALLEY/SNAKE RIVER PLAIN. LOW VFR CIGS MAY OCCASIONALLY DROP
TO MVFR CATS THIS MORNING...BUT OVERALL CONDITIONS SHOULD REMAIN VFR
THIS AFTN AND TONIGHT. HEDGES
&&
.FIRE WEATHER...THE UPPER LOW OVER IDAHO THIS MORNING WILL LIFT
NORTHEAST INTO MONTANA BY EVENING. SHOWERS AND A FEW AFTERNOON AND
EVENING THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...MAINLY IN THE
CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. GUSTY WEST TO
SOUTHWEST WINDS ARE EXPECTED TODAY IN THE SNAKE RIVER PLAIN. ANOTHER
CLOSED UPPER LOW DROPS INTO THE PAC NW ON WED FOR ANOTHER ROUND OF
WIDESPREAD PRECIPITATION AND CONTINUED COOL TEMPS. SHOWERY
CONDITIONS AND COOL TEMPS ARE EXPECTED TO CONTINUE THROUGH THE
WEEKEND. HEDGES
&&
HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT
AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. ALSO
IMPACTING THE RIVER LEVELS IS THE RAINFALL RECEIVED YESTERDAY AND
OVERNIGHT...ESPECIALLY OVER THE UPPER SNAKE PLAIN. RUN TOTAL PRECIP
AND Q2 ESTIMATES BOTH INDICATE 0.5 TO 1.5 INCHES OF RAINFALL OVER
THAT AREA. MORE RAIN IS EXPECTED TODAY WHICH WILL LIKELY ADD ABOUT
ANOTHER 0.5 INCHES TO THAT TOTAL. WILL KEEP FLASH FLOOD WATCH IN
EFFECT THROUGH THIS AFTERNOON...THEN PRECIP SHOULD BEGIN TO TAPER
OFF. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SNAKE...HENRYS
FORK AND PORTNEUF RIVERS. HINSBERGER
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING IDZ018-019-031-032.
&&
Hazardous weather outlook, Jun 6, 4:31 AM MST, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
531 AM MDT MON JUN 6 2011
IDZ017-020>025-071145-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
531 AM MDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. FLOODING IS OCCURRING
ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH
THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE
STORMS IS LOW. CONTINUED FLOODING IS EXPECTED ALONG THE SNAKE
RIVER...HENRYS FORK AND PORTNEUF RIVER.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
IDZ018-019-031-032-071145-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
531 AM MDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN MAY
ACCOMPANY THE THUNDERSTORMS AND MAY LEAD TO FLASH FLOODING TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FLOODING MAY CONTINUE THROUGH TUESDAY AS A RESULT OF OVERNIGHT
RAIN. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH
THESE STORMS IS LOW.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Flash Flood, Teton
- When
- June 7, 4:00 AM MST to 11:00 AM MST
- Where
- Teton County, 5 mi S of Felt to 5 mi E of Felt
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 43.798, -111.180
Heavy rain on top of snowmelt caused Badger Crerek to flood causing damage to County Road 10000 North. It was closed for several weeks.
Flash Flood, Fremont
- When
- June 7, 8:00 PM MST to June 8, 7:00 AM MST
- Where
- Fremont County, St Anthony to 15 mi SE of Lamont
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 43.970, -111.680
One mile north of Ashton a potato cellar wit machinery inside was flooded with 3 feet of water. Four cabins at the Log Cabin Motel in Ashton were flooded.; A mudslide temporarily closed one lane of Highwy 20. USFS Wood 1 Road was washed out. 0.50 inches of rain fell in a span of 30 minutes. Rocks and trees were across Highway 20/47 near Ashton/Marysville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Louisiana, June 7, 20111 death · $65,000 · 61 kt wind · 6 events
- Flash Flood and Hail in Mississippi, June 7, 2011$654,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 7, 2011$418,000 · 2 in hail · 30 events
- Hail and Damaging Winds in Ohio, June 7, 2011$395,000 · 50 kt wind · 10 events
- Flooding in Washington, June 7 to 30, 2011$420,000 · 3 events
- Damaging Winds in Pennsylvania, June 7, 2011$70,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Louisiana, June 7, 2011$70,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 7, 2011$46,000 · 1 in hail · 10 events
- Damaging Winds in North Carolina, June 7, 2011$64,000 · 60 kt wind · 2 events
- Damaging Wind and Lightning Strike in New York, June 7, 2011$52,000 · 52 kt wind · 2 events
- Damaging Winds in Virginia, June 7, 2011$29,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in West Virginia, June 7, 2011$15,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327444, 327438.